Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 114, NWS Nashville, TN

October 18, 20077 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 18, 2007, 11:19 PM CDT for 7 counties in Tennessee. It was in force for 56 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2007, 11:19 PM CDT (04:19 UTC)
Expired
Oct 19, 2007, 12:15 AM CDT
In force
56 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Giles County, TN, Hickman County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN, Perry County, TN, Wayne County, TN

The radar

The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 11:28 PM CDTTSTM WND DMGLoretto, TNTREES WERE BLOWN DOWN.
Oct 18, 11:30 PM CDTTSTM WND DMG5 Nne Hohenwald, TN911 REPORTED TREES DOWN AT KIMMINS.
Oct 18, 11:48 PM CDTTSTM WND DMGIron City, TNTREES WERE DOWN ON STATE ROUTE 227 JUST SOUTH OF IRON CITY.
Oct 18, 11:50 PM CDTTSTM WND DMGLawrenceburg, TN14 INCH DIAMETER TREE WAS BLOWN DOWN ONTO A HOUSE.
Oct 19, 12:08 AM CDTTSTM WND DMGMount Pleasant, TNTREE WAS BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 10:27 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1487 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
2.8
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 190419
SVROHX
TNC055-081-099-101-119-135-181-190515-
/O.NEW.KOHX.SV.W.0114.071019T0419Z-071019T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1119 PM CDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GILES COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF PULASKI...
  SOUTHERN HICKMAN COUNTY IN TENNESSEE...
  LAWRENCE COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF LAWRENCEBURG...
  LEWIS COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF HOHENWALD...
  MAURY COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF COLUMBIA...
  SOUTHEASTERN PERRY COUNTY IN TENNESSEE...
  WAYNE COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF WAYNESBORO...

* UNTIL 1215 AM CDT

* AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF HOHENWALD TO
  WAYNESBORO TO 14 MILES SOUTH OF LORETTO...OR ALONG A LINE EXTENDING
  FROM 6 MILES SOUTHWEST OF CENTERVILLE TO WAYNESBORO TO 9 MILES
  NORTHEAST OF FLORENCE...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HOHENWALD BY 1125 PM CDT...
  LORETTO BY 1130 PM CDT...
  LAWRENCEBURG BY 1145 PM CDT...
  MOUNT PLEASANT BY 1150 PM CDT...
  COLUMBIA BY MIDNIGHT CDT...
  PULASKI BY 1205 AM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
CENTRAL TENNESSEE.

LAT...LON 3500 8770 3538 8800 3581 8752 3564 8680
      3548 8689 3544 8696 3542 8692 3540 8694
      3511 8679 3501 8682 3499 8685
TIME...MOT...LOC 0419Z 269DEG 37KT 3572 8748 3540 8772
          3489 8749

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 8:20 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Oct 18, 8:20 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
820 PM CDT THU OCT 18 2007

.UPDATE...
MULTIPLE WARNINGS BEING ISSUED TO OUR W AND NW. TORNADIC CELL IN
CALLOWAY CTY COULD CLIP NW PORTIONS OF STEWART CTY. LIGHTNING DISPLAY
TRENDS HAVE BEEN DOWNWARD...AND CELLS STARTING TO MERGE INTO MORE OF
A MULTI-CELLULAR LOOK. CELL IN GIBSON COUNTY APPEARS TO HAVE SOME GOOD
REAR INFLOW NOTCHES. MAY BE ANOTHER 2 HOURS OR SO BEFORE OUR CWA
GETS THINGS GOING...AND EXPECT MAINLY DAMAGING WINDS WITH ISOLATED
TORNADOES.
&&

.PREV DISCUSSION... /ISSUED 256 PM CDT THU OCT 18 2007/

DISCUSSION...SEVERE WEATHER IS MAIN CONCERN FOR THIS FORECAST
PERIOD. A TORNADO WATCH WAS ALREADY BEEN ISSUED FOR MUCH OF OUR
AREA BASED ON RAPIDLY DEVELOPING CELLS ALONG MS/AL BORDER AND
INCREASINGLY UNSTABLE CONDITIONS OVER THE REGION. WE STILL THINK
BEST CHANCES FOR SEVERE WEATHER IN MID TN WILL BE THIS EVENING
FROM 8 PM CDT - 2 AM CDT WITH THE MAIN HAZARD BEING DAMAGING
STRAIGHT LINE WINDS. PARAMETERS WILL REMAIN SUITABLE FOR ISOLATED
TORNADOES THROUGH THE PERIOD. GUSTY THUNDERSTORM WINDS ALONG WITH
GRADIENT WINDS WILL LIKELY BRING DOWN A FEW TREES OR LIMBS THIS
EVENING...ESPECIALLY DROUGHT WEAKENED TREES. A LAKE WIND ADVISORY
WILL REMAIN IN EFFECT UNTIL 7 PM FOR GUSTY GRADIENT WINDS. WINDS
MAY BE STRONGER LATER..BUT SHOULD BE CONVECTIVELY INDUCED OR JUST
ALONG THE FRONT ITSELF. AT 2 PM CDT...THE SURFACE FRONT EXTENDED
FROM A LOW PRESSURE IN MN DOWN INTO MO AND NORTHWEST AR THIS
AFTERNOON. CONVECTIVE ACTIVITY IS EXPECTED TO DEVELOP AND FILL IN
AHEAD OF THE BOUNDARY OVER WEST TN AND WEST KY LATE TODAY. THIS
FRONT WILL SWEEP ACROSS MID TN WITH WIDESPREAD SHOWERS AND STORMS
BETWEEN 06Z- 12Z FRIDAY.

DRIER AND SLIGHTLY COOLER AIR WILL ARRIVE BEHIND THE FRONT AND
REMAIN THROUGH THE WEEKEND. TEMPERATURES WILL STILL BE ABOVE
NORMAL. NEXT SYSTEM WILL BRING MOISTURE BACK INTO THE AREA SUNDAY
NIGHT INTO MONDAY WITH ANOTHER CHANCE FOR SHOWERS AND STORMS.
MODEL FORECAST SOLUTIONS DIVERGE RADICALLY AT THAT POINT. GFS
SWEEPS SYSTEM THROUGH THE AREA QUICKLY WHILE OTHER MODELS HOLD BACK
LOW PRESSURE FARTHER WEST. WE WILL GO WITH A BLEND...KEEPING POPS
A LITTLE LONGER THAN GFS AND NOT BRINGING IN COOL AIR QUITE AS
FAST. TREND FROM ALL MODELS IS TO BRING TEMPERATURES DOWN TO
NORMAL OR EVEN A LITTLE BELOW NORMAL BY MIDWEEK.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/MAG
Hazardous weather outlook, Oct 18, 2:10 PM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CDT THU OCT 18 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-191030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
210 PM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON AND PUSH
ACROSS MIDDLE TENNESSEE LATE TONIGHT. CONDITIONS ARE SUCH THAT ISOLATED
SEVERE STORMS ARE POSSIBLE THROUGHOUT THE AFTERNOON BUT IT WILL BECOME
MORE FAVORABLE FOR SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT.
THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS BUT ISOLATED
TORNADOES ARE ALSO POSSIBLE. THE STORM PREDICTION CENTER HAS PLACED THE
NASHVILLE AREA AND TO THE WEST IN A MODERATE RISK OF SEVERE WEATHER...
WITH A SLIGHT RISK TO THE EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG COLD FRONT IS EXPECTED TO ENTER MIDDLE TENNESSEE ON MONDAY,
WHICH WILL BRING OUR NEXT ROUND OF ACTIVE WEATHER. IT IS THEREFORE
POSSIBLE THAT HAZARDOUS WEATHER MAY OCCUR AS THIS SYSTEM PASSES
THROUGH THE MID STATE.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE POTENTIAL FOR ISOLATED SEVERE WEATHER TODAY AND TONIGHT
...SPOTTER ACTIVATION MAY BE NEEDED.

07

In the hours before

Special weather statement, Oct 18, 7:34 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
734 PM CDT THU OCT 18 2007

TNZ005>009-022>030-056>062-075-093>095-190145-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON...
ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...LINDEN...LOBELVILLE...
CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...
LEWISBURG...MURFREESBORO...SHELBYVILLE...WAYNESBORO...
LAWRENCEBURG...PULASKI
734 PM CDT THU OCT 18 2007

...TORNADO WATCH FOR WESTERN TWO THIRDS OF MIDDLE TENNESSEE UNTIL
11 PM CDT...

A LINE OF SCATTERED SEVERE THUNDERSTORMS EXTENDS FROM EVANSVILLE
INDIANA...SOUTHWEST THROUGH EDDYVILLE KENTUCKY...DYERSBURG TENNESSEE
TO ABOUT MEMPHIS. THIS LINE OF STORMS HAS BEEN SLOW TO MOVE
EAST...ABOUT 20 MPH...HOWEVER STORMS ARE RACING NORTHEAST UP THE LINE
AT ABOUT 45 TO 55 MPH. THE WEATHER SERVICE IN NASHVILLE IS MONITORING
THIS LINE CLOSELY...AND WILL CONTINUE TO ISSUE STATEMENTS AS IT
NEARS WESTERN MIDDLE TENNESSEE. IT APPEARS NORTHWEST MIDDLE
TENNESSEE WILL BE THE FIRST AREA TO BE AFFECTED BY THE STORMS...AROUND
800 PM CDT. IF YOU LIVE IN STEWART AND BENTON COUNTIES...STAY
TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION...FOR
LATER STATEMENTS AND WARNINGS SHOULD THEY BE NECESSARY.

THE NASHVILLE UPPER AIR SOUNDING SHOWS THE ATMOSPHERE OVER MIDDLE
TENNESSEE TO BE VERY UNSTABLE THIS EVENING. IT ALSO SHOWS STRONG LOW
LEVEL WIND SHEAR. THE ATMOSPHERE WOULD SUPPORT SEVERE STORMS AND TORNADOES
IN MIDDLE TENNESSEE THIS EVENING.

NOW...IS THE TIME TO PREPARE FOR SEVERE WEATHER. THINK WHERE YOU
AND YOUR FAMILY MIGHT TAKE COVER. GO TO A BASEMENT OR THE LOWEST
FLOOR IN YOUR HOUSE OR BUILDING. STAY AWAY FROM WINDOWS. IF NO
BASEMENT... GET INSIDE AN INTERIOR CLOSET. THE IDEA IS TO PUT AS
MANY WALLS BETWEEN YOURSELF AND THE OUTSIDE AS POSSIBLE.

BOBBY BOYD
Local storm report, Oct 18, 9:35 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
935 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     BIG SANDY               36.23N 88.09W
10/18/2007                   BENTON             TN   LAW ENFORCEMENT

            911 DISPATCH REPORTED TREES DOWN.

&&

ORCHANIAN
Local storm report, Oct 18, 10:15 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1015 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     DOVER                   36.48N 87.84W
10/18/2007                   STEWART            TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED TREES DOWN AROUND THE COUNTY
            FROM 920 PM THROUGH 10 PM CDT.

&&

ORCHANIAN
Local storm report, Oct 18, 10:32 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1032 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     ERIN                    36.32N 87.70W
10/18/2007                   HOUSTON            TN   LAW ENFORCEMENT

            3 TREES WERE DOWN IN THE WESTERN PART OF HOUSTON COUNTY
            INCLUDING ERIN FROM 920 PM-940 PM CDT.

&&

ORCHANIAN
Local storm report, Oct 18, 10:47 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1047 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     MCEWEN                  36.11N 87.64W
10/18/2007                   HUMPHREYS          TN   LAW ENFORCEMENT

            911 DISPATCHER REPORTED A TREE DOWN.

&&

ORCHANIAN
Local storm report, Oct 18, 10:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1058 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     TSTM WND DMG     DICKSON                 36.08N 87.38W
10/18/2007                   DICKSON            TN   AMATEUR RADIO

            4 INCH DIAMETER TREE WAS BLOWN DONW IN THE CITY OF
            DICKSON.

&&

ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:08 PM CDTTornado WarningOHXStewart37 min
Oct 18, 8:48 PM CDTSevere Thunderstorm WarningOHXBenton, Stewart57 min
Oct 18, 9:17 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart43 min
Oct 18, 9:56 PM CDTTornado WarningOHXBenton, Humphreys34 min
Oct 18, 10:19 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Lawrence and 8 more56 min
Oct 18, 11:10 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Hickman, Macon, Maury, Robertson and 5 more50 min
Oct 18, 11:51 PM CDTSevere Thunderstorm WarningOHXCannon, Clay, Davidson, DeKalb, Jackson, Macon and 6 more54 min
Oct 19, 12:03 AM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury27 min
Oct 19, 12:35 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Grundy, Rutherford, Warren40 min
Oct 19, 12:39 AM CDTSevere Thunderstorm WarningOHXCannon, Clay, DeKalb, Fentress, Jackson, Overton and 7 more51 min
Oct 19, 1:22 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren38 min
Oct 19, 1:34 AM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.